Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Boston/Norton, MA

February 4, 2011

NWS Boston/Norton, MA issued this small craft advisory at Feb 4, 2011, 4:00 AM EST. It took effect at Feb 4, 2011, 10:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 4:00 AM EST (09:00 UTC)
In effect from
Feb 4, 2011, 10:00 AM EST
Expired
Feb 5, 2011, 4:00 AM EST
In force
18 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WHUS71 KBOX 040900
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EST FRI FEB 4 2011


ANZ254-255-041700-
/O.CAN.KBOX.SC.Y.0016.000000T0000Z-110204T1000Z/
/O.NEW.KBOX.SC.Y.0017.110204T1500Z-110205T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
400 AM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-235-237-250-256-041700-
/O.NEW.KBOX.SC.Y.0017.110204T1500Z-110205T0900Z/
CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
400 AM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SATURDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DOODY
3 follow-up statements
139 
WHUS71 KBOX 041637
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1137 AM EST FRI FEB 4 2011

ANZ231-232-235-237-250-254>256-050045-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-110205T0900Z/
CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1137 AM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
993 
WHUS71 KBOX 050238
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
938 PM EST FRI FEB 4 2011

ANZ231-232-237-050345-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-110205T0900Z/
CAPE COD BAY-NANTUCKET SOUND-BLOCK ISLAND SOUND-
938 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ235-250-050700-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-110205T0700Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
938 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EST
SATURDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET. SEAS AND WINDS DIMINISHING BELOW SMALL CRAFT
  ADVISORY THRESHOLDS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-050900-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-110205T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
938 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

* WINDS AND SEAS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET. WINDS AND SEAS DIMINISHING BELOW SMALL CRAFT
  ADVISORY THRESHOLDS TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
570 
WHUS71 KBOX 050907
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EST SAT FEB 5 2011

...STRONG WINDS AND ROUGH SEAS EXPECTED LATE TONIGHT AND SUNDAY
MORNING ACROSS THE WATERS...

ANZ254>256-051715-
/O.EXP.KBOX.SC.Y.0017.000000T0000Z-110205T0900Z/
/O.NEW.KBOX.SR.A.0003.110206T0900Z-110206T1500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
407 AM EST SAT FEB 5 2011

...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 50 KT.
  SEAS 9 TO 14 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-051715-
/O.NEW.KBOX.GL.W.0007.110206T0600Z-110206T1600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
407 AM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-051715-
/O.NEW.KBOX.GL.W.0007.110206T0900Z-110206T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
407 AM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM EST SUNDAY. 

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-051715-
/O.NEW.KBOX.GL.W.0007.110206T0900Z-110206T1500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
407 AM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-051715-
/O.NEW.KBOX.SC.Y.0018.110206T0600Z-110206T1500Z/
BOSTON HARBOR-NARRAGANSETT BAY-
407 AM EST SAT FEB 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:56 AM EST, 4 minutes earlier.

Area forecast discussion, Feb 4, 3:56 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST FRI FEB 4 2011

.SYNOPSIS...
CONTINUED DRY AND SEASONABLY COLD CONDITIONS ON FRIDAY. ANOTHER
STORM WITH SNOW AND MIXED PRECIPITATION WILL AFFECT THE REGION
SATURDAY...FOLLOWED BY DRY WEATHER FOR SUNDAY. LIGHT WINTRY
PRECIPITATION IS POSSIBLE MONDAY OR MONDAY NIGHT AS LOW PRESSURE
TRACKS TO THE NORTH...THEN A MORE SIGNIFICANT STORM MAY THREATEN
THE REGION BY NEXT THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXPECT SKIES TO REMAIN MOSTLY CLEAR THROUGH THE DAY TODAY AS HIGH
PRES BUILDS OVER THE REGION THEN SLIDES E OVER THE WATERS BY
EVENING. CURRENT WV IMG SHOWS A WEAK SHORTWAVE BEING SHEARED OUT
IN CONFLUENT FLOW ALOFT. MAY SEE A BRIEF INCREASE IN HIGH AND
POSSIBLY MID CLOUDS ACROSS N PORTIONS OF THE FA...PARTICULARLY
OVER NH. BUT OTHERWISE EXPECT MOSTLY SUNNY SKIES.

TEMPERATURES A BIT TRICKY...GUIDANCE UNSURE OF HOW TO HANDLE WEAK
RETURN FLOW TOWARD THE END OF THE DAY. HAVE LEANED TOWARD GFS
BASED NON BIAS CORRECTED FOR GRIDS...WHICH WAS THE COOLER AND
DRIER SOLN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
EARLY PORTIONS OF FRI NIGHT WILL BE DEFINED BY HIGH PRES MOVING E
OF THE AREA. RETURN FLOW LIKELY TO YIELD A BIT OF WAA AND MOISTURE
ADVECTION. SO NOT EXPECTING LOWS TO DROP AS LOW DESPITE SKIES
STARTING NEAR CLR.

PRIMARY FOCUS HOWEVER WILL BE THE TIMING OF A WAVE MOVING NE FROM
THE GULF STATES. ISENTROPIC PRECIP CURRENTLY NOT EXPECTED TO REACH
CT UNTIL VERY LATE IN THE NIGHT...HOWEVER DO EXPECT SKIES TO
RAPIDLY GO FROM MOSTLY CLEAR CONDITIONS TO CLOUDY. RIDGING HAS
SHOWN EVIDENCE OF BEING STRONGER THAN PREVIOUSLY FCST. AS A RESULT LATEST
GUIDANCE HAS BEEN LATER IN TIMING WITH PRECIP ONSET...SO SEE LONG
TERM FOR PRECIP WITH THE WEEKEND SYSTEM.

ONCE AGAIN USED GFS BASED BLEND OF GUIDANCE...DUE TO SIG MODEL
DIFFERENCES IN HANDLING WAA...STAYED CLOSE TO GUIDANCE BLEND WHICH
SEEMED REASONABLE GIVEN THE AIRMASS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
   *ANOTHER SNOW/RAIN STORM EXPECTED SATURDAY
   *POTENTIAL WINTER STORM MONDAY OR TUESDAY

MODEL ANALYSIS...
OVERALL FAIRLY DECENT AGREEMENT AMONGST THE MODELS IN THE LONG
TERM.  THE OVERALL PATTERN IS IN GOOD AGREEMENT...JUST SOME
DIFFERENCES IN TRACK/TIMING.  FOR THE SATURDAY STORM...THE NAM IS
THE FURTHEST WEST TRACK AND THE GFS IS THE FURTHEST EAST WITH THE
CONSENSUS TRACK OVER THE ISLANDS.  THE OTHER MAIN DIFFERENCE
INVOLVES THE POTENTIAL FOR A WINTER STORM MONDAY OR TUESDAY.  THERE
ARE ALSO SOME SLIGHT TRACK DIFFERENCES.  THE EVENTUAL TRACK WILL
DETERMINE THE PRECIP TYPE FOR THIS STORM.  FINALLY...ANOTHER
POSSIBLE STORM THURSDAY.  THE 03/12Z ECMWF HAS MOVED THIS STORM WELL
TO THE WEST FROM THE 00Z RUN.  IT NOW HAS THE LOW MOVING DIRECTLY
OVER SOUTHERN NEW ENGLAND...A TRACK WEST OF THE 03/12Z GFS TRACK
OVER THE 40/70 BENCHMARK.  THIS IS A DRAMATIC WESTWARD SHIFT FROM
THE 03/00Z ECMWF THAT HAD THE LOW WELL OUT TO SEA.  PLENTY OF
UNCERTAINTY WITH THIS DAY 7-8 FORECAST.

 DETAILS...
SATURDAY...LOW PRESSURE TRACKS UP THE COAST SATURDAY PASSING
GENERALLY OVER THE ISLANDS.  THIS TRACK SHOULD YIELD TEMPERATURES
WARM ENOUGH THAT SNOW SHOULD CHANGE TO RAIN ON THE CAPE AND ISLANDS
AND POSSIBLY AS FAR INLAND AS THE I-95 CORRIDOR FOR AT LEAST A
PERIOD.  MEDIUM TO HIGH CONFIDENCE ON THE TRACK AND TIMING.  LOW
CONFIDENCE ON P-TYPES PARTICULARLY IN EASTERN MASSACHUSETTS AND
ALONG THE COAST.

SUNDAY...HIGH PRESSURE BUILDS INTO THE AREA BRINGING DRY WEATHER TO
THE REGION.

MONDAY/TUESDAY...POTENTIAL FOR YET ANOTHER SNOW/RAIN STORM SYSTEM TO
AFFECT OUR REGION.  BOTH THE ECMWF AND GFS HAVE A GREAT LAKES LOW
PRESSURE MOVING ACROSS SOUTHERN CANADA/NORTHERN NEW ENGLAND MONDAY
BRINGING A COLD FRONT ACROSS SOUTHERN NEW ENGLAND LATE MONDAY NIGHT
OR TUESDAY MORNING.  THE ECMWF THEN HAS A COASTAL TYPE LOW
DEVELOPING TUESDAY.  EITHER SCENARIO WILL PRODUCE PRECIPITATION.
THE QUESTIONS WILL BE WHEN...HOW MUCH...AND P-TYPE.  WITH THIS
UNCERTAINTY...HAVE OPTED TO GO WITH SLIGHT CHANCE TO CHANCE POPS FOR
THE ENTIRETY OF THIS PERIOD.

WEDNESDAY/THURSDAY...ANOTHER STORM POSSIBLE.  AS INDICATED IN THE
MODEL DISCUSSION ABOVE...THERE IS PLENTY OF UNCERTAINTY IN THE
MODELS AS WELL AS PROBLEMS WITH RUN TO RUN CONSISTENCY AT THIS POINT.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE IN TAFS. HIGH PRES WILL CONTINUE TO
PROMOTE VFR IN MOSTLY CLR AND SKC SKIES ACROSS ALL TAF SITES.

FRI NIGHT...HIGH CONFIDENCE VFR. WILL SEE INCREASING CLOUDS FROM S
TO N...WITH A SLOW DESCENT FROM HIGH TO LOW CLOUD TOWARD DAYBREAK.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR THROUGH THE PERIOD.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...MVFR/IFR EXPECTED WITH SNOW/RAIN AND POSSIBLE MIXED
PCPN.  MEDIUM CONFIDENCE ON PCPN...VERY LOW CONFIDENCE ON PRECIP
TYPE...PARTICULARLY ACROSS SOUTHEAST MASSACHUSETTS.

SUNDAY...HIGH CONFIDENCE VFR.

MONDAY AND TUESDAY...LOW TO MEDIUM CONFIDENCE. COULD START WITH VFR
CONDITIONS DETERIORATING TO MVFR/IFR IN SNOW LATE MORNING WESTERN
ZONES... AFTERNOON EASTERN ZONES. SLOW IMPROVEMENT TO VFR LATE
TUESDAY.

&&

.MARINE...
THROUGH TONIGHT...PREVIOUS SCA HAS BEEN DROPPED IN FAVOR OF NEW
SCA FOR TODAY. STRENGTHENING HIGH PRES EXPECTED TO INCREASE WIND
SPEEDS OVER OUTER WATERS ESPECIALLY BY LATE MORNING. EXPECT MOSTLY
N SWELL TO FOLLOW. WHILE WINDOW FOR STRONGEST WINDS WILL BE DURING
HEAT OF THE DAY FROM EARLY AFTERNOON THRU EVE...EXPECT SWELL TO
CONTINUE AS HIGH PRES CROSSES THE WATERS. WILL BEGIN SCA FOR BOTH
WINDS AND SEAS HOWEVER A TRANSITION TO HAZ SEAS WILL LIKELY BE
NEEDED ESPECIALLY ACROSS OUTER WATERS BY LATE EVENING.
STRENGTHENING LOW PRES WILL APPROACH VERY LATE TONIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...COASTAL LOW MOVES THROUGH THE WATERS.  EXACT TRACK YET TO
BE DETERMINED BUT LOOKS LIKE MOST LIKELY TRACK WILL BE BETWEEN THE
CAPE AND NANTUCKET.  LOW PROBABILITY OF EASTERLY GALES AS THE LOW
DEEPENS NORTHEAST OF THE WATERS SATURDAY NIGHT.  OTHERWISE...SMALL
CRAFT ADVISORIES.

SUNDAY...WINDS AND SEAS GRADUALLY DIMINISH.  SMALL CRAFT ADVISORIES
WILL CONTINUE FOR THE OUTER WATERS AND PORTIONS OF THE INTERIOR
HARBORS...BAYS...AND SOUNDS.

MONDAY...SMALL CRAFT ADVISORIES LIKELY AS SEAS AND WINDS BUILD WITH
A LOW PRESSURE SYSTEM MOVING NORTH OF THE WATERS.

TUESDAY...SMALL CRAFT ADVISORIES LIKELY TO CONTINUE. LOW
PROBABILITY OF GALES ON THE OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
     SATURDAY FOR ANZ231-232-235-237-250-254>256.

&&

SYNOPSIS...DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...NOCERA
AVIATION...NOCERA/DOODY
MARINE...NOCERA/DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:18 PM ESTWinter Storm WatchBOXFranklin, Middlesex, Worcester13 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.